Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Delayed periods, had little spotting. Taken oral tablet for fungal infection. Can this be a reason ?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
Hello Doctor,
I am 25 year old. My problem is my periods are late by around 10 days. They were dated 25th Feb but on 22nd Feb, I had little spotting. There was a small island on the sanitary napkin n then no blood at all after that. I had consumed an oral tablet to cure fungal infection for 4 days during that time. Also yesterday i had dry humping with my boyfriend with clothes on, condoms and pads in between. Kindly let me know the reason for this delay...should i visit a gynaec???Help me out plz
Posted Tue, 22 May 2012 in Women's Health
 
 
Answered by Dr. Minoo Bhagia 22 minutes later
Hi,
Thanks for writing in.
There can be various reasons for irregular bleeding which can be in the form of clot or spotting
For starters, I would like you to do a pregnancy test at home. Then, I suggest that an ultrasound of the pelvic region be done to look for kind of ovarian cyst or polycystic ovaries. I would also want a complete blood count to be done to look for anemia.
The tablet which was taken to cure the fungal infection usually does not cause this kind of bleeding
Once the investigations have been done, we can discuss the reports in this forum.
Awaiting your reply.
Best wishes
Above answer was peer-reviewed by
 
Follow-up: Delayed periods, had little spotting. Taken oral tablet for fungal infection. Can this be a reason ? 31 minutes later
How to do a pregnancy test at home???
 
 
Answered by Dr. Minoo Bhagia 7 minutes later
Hi,
Thanks for writing back.

Various urine pregnancy tests are available over the counter at the chemist. Common brands include Pregcolor and Velocit one step.

It is preferable to use an early morning sample of urine to do the test. Just carefully follow the instructions on the kit and the test result will be able to tell you whether you have conceived or not.

Regards
Above answer was peer-reviewed by
 
Follow-up: Delayed periods, had little spotting. Taken oral tablet for fungal infection. Can this be a reason ? 20 minutes later
Thanks for replying ...i'll do as suggested but do you think there can be a possibility of conceiving in this case because as said earlier i just rubbed with my bf with 3 layers of protection i.e, denim jeans, lingerie and sanitary napkin and he also had his boxer and condom at place. Also, since they are delayed since 25th feb and we have had this thing yesterday i.e 4th march... kindly advice.
 
 
Answered by Dr. Minoo Bhagia 1 hour later
Hi XXXXXXX

I don't think there are any chances of pregnancy if this is the only sexual encounter you have had. However, if you have had unprotected sexual intercourse earlier, then pregnancy remains a possibility and it should be ruled out.

Regards
Above answer was peer-reviewed by
 
Follow-up: Delayed periods, had little spotting. Taken oral tablet for fungal infection. Can this be a reason ? 49 minutes later
Thanks doc appreciate your answers....this is the only encounter i had sexually with clothes on and he with condoms...we have never had any unprotected sexual intercourse where in he came inside me..so do u still want me to take the pregnancy test????
 
 
Answered by Dr. Minoo Bhagia 11 minutes later
Dear XXXXXXX
If you are so sure, then you can wait for ten to fifteen days till you get your periods or you can take tablet norethisterone under your doctor's prescription. These are progesterone tablets and are taken for 5 days in case of delayed periods ( provided pregnancy has been ruled out) as they cause withdrawal bleeding. They are also used as a diagnostic tool.
The nature of this forum does not allow me to prescribe these drugs to you as they are prescription drugs and would an examination of the patient is mandated before they can be prescribed.
I hope I have addressed your concerns.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor